MAUDE Adverse Event Report: ARTHREX, INC. TORPEDO, 5.0MM X 13 CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. TORPEDO, 5.0MM X 13 CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number TORPEDO, 5.0MM X 13 CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an arthroscopic shoulder surgery a metal part of the tip of the device broke off inside the patient.The broken off part was retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays the metal fragment being removed from the patient.However, as the complaint device will not be returned for physical evaluation, no further analysis can be conducted.The cause remains undetermined.No change in harm was identified.

Brand Name
TORPEDO, 5.0MM X 13 CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12393132
Report Number1220246-2021-03584
Device Sequence Number19928841
Product Code GFA
UDI-Device Identifier00888867043923
UDI-Public00888867043923
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTORPEDO, 5.0MM X 13 CM
Device Catalogue NumberAR-8500TD
Device Lot Number12785801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown